Alert archive / Oklahoma / Heat Advisories in 2021

Heat Advisory 8, NWS Tulsa, OK

July 24, 202122 counties in Oklahoma

NWS Tulsa, OK issued this heat advisory at Jul 24, 2021, 2:54 PM CDT for 22 counties in Oklahoma. It took effect at Jul 25, 2021, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2021, 2:54 PM CDT (19:54 UTC)
In effect from
Jul 25, 2021, 12:00 PM CDT
Expired
Jul 25, 2021, 8:00 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK
All 22 counties

Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1277 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

081 
WWUS74 KTSA 241954
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
254 PM CDT Sat Jul 24 2021

ARZ019-020-029-OKZ049-053>057-059>062-064>067-070>076-250400-
/O.NEW.KTSA.HT.Y.0008.210725T1700Z-210726T0100Z/
/O.CON.KTSA.HT.Y.0007.000000T0000Z-210725T0100Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Osage-
Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek-
Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-Sequoyah-Pittsburg-
Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, 
Wagoner, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
254 PM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SUNDAY...

* WHAT...For the first Heat Advisory, heat index values up to 
  108. For the second Heat Advisory, heat index values up to 111 
  expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...For the first Heat Advisory, until 8 PM CDT this evening.
  For the second Heat Advisory, from noon to 8 PM CDT Sunday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

OKZ058-063-068-069-250400-
/O.NEW.KTSA.HT.Y.0008.210725T1700Z-210726T0100Z/
Ottawa-Delaware-Cherokee-Adair-
Including the cities of Miami, Grove, Jay, Tahlequah, 
and Stilwell
254 PM CDT Sat Jul 24 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SUNDAY...

* WHAT...Heat index values up to 109 expected.

* WHERE...Ottawa, Delaware, Cherokee and Adair Counties.

* WHEN...From noon to 8 PM CDT Sunday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
4 follow-up statements
538 
WWUS74 KTSA 250103
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
803 PM CDT Sat Jul 24 2021

ARZ019-020-029-OKZ049-053>057-059>062-064>067-070>076-251000-
/O.EXP.KTSA.HT.Y.0007.000000T0000Z-210725T0100Z/
/O.CON.KTSA.HT.Y.0008.210725T1700Z-210726T0100Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Osage-
Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek-
Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-Sequoyah-Pittsburg-
Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, 
Wagoner, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
803 PM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY...

* WHAT...Heat index values from 105 to 111 expected.

* WHERE...Eastern Oklahoma and west central Arkansas.

* WHEN...From noon to 8 PM CDT Sunday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

OKZ058-063-068-069-251000-
/O.CON.KTSA.HT.Y.0008.210725T1700Z-210726T0100Z/
Ottawa-Delaware-Cherokee-Adair-
Including the cities of Miami, Grove, Jay, Tahlequah, 
and Stilwell
803 PM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY...

* WHAT...Heat index values up to 109 expected.

* WHERE...Ottawa, Delaware, Cherokee and Adair Counties.

* WHEN...From noon to 8 PM CDT Sunday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
511 
WWUS74 KTSA 250743
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
243 AM CDT Sun Jul 25 2021

ARZ019-020-029-OKZ049-053>076-252100-
/O.CON.KTSA.HT.Y.0008.210725T1700Z-210726T0100Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Osage-
Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, 
Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, 
Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau
243 AM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

* WHAT...Heat index values from 105 to 111 degrees expected.

* WHERE...Eastern Oklahoma and west central Arkansas.

* WHEN...From noon to 8 PM CDT Sunday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
514 
WWUS74 KTSA 252002
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
302 PM CDT Sun Jul 25 2021

ARZ019-020-029-OKZ049-053>076-260415-
/O.NEW.KTSA.HT.Y.0009.210726T1700Z-210727T0100Z/
/O.CON.KTSA.HT.Y.0008.000000T0000Z-210726T0100Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Osage-
Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, 
Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, 
Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau
302 PM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT MONDAY...

* WHAT...For the first Heat Advisory, heat index values up to 
  110. For the second Heat Advisory, heat index values up to 111 
  expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...For the first Heat Advisory, until 8 PM CDT this evening.
  For the second Heat Advisory, from noon to 8 PM CDT Monday.

* IMPACTS...The combination of hot temperatures and high humidity
  will combine to create a dangerous situation in which heat
  illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
782 
WWUS74 KTSA 260102
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
802 PM CDT Sun Jul 25 2021

ARZ019-020-029-OKZ049-053>076-261000-
/O.EXP.KTSA.HT.Y.0008.000000T0000Z-210726T0100Z/
/O.CON.KTSA.HT.Y.0009.210726T1700Z-210727T0100Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Osage-
Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, 
Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, 
Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau
802 PM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT MONDAY...

* WHAT...Heat index values up to 111 expected.

* WHERE...Eastern Oklahoma and west central Arkansas.

* WHEN...From noon to 8 PM CDT Monday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jul 24, 12:16 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 24, 12:16 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1216 PM CDT Sat Jul 24 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Outside of brief MVFR vsbys in light fog at KBVO, VFR TAF elements
will prevail at all sites through the valid period.

&&

.PREV DISCUSSION... /Issued 1029 AM CDT Sat Jul 24 2021/

DISCUSSION...
Main update to first period zones was to expand heat advisory to
now include zones across SE OK and WC AR. Minor tweaks to temperatures
and dewpoints based on latest obs and trends, but otherwise afternoon
max temperatures have been left as they are. Another hot humid day
expected tomorrow, though some parts of NE OK and NW AR may see brief
relief with scattered thunderstorm chances Sunday afternoon.

Updated ZFP/NPW/PFM/AFM already sent.

PREV DISCUSSION... /Issued 611 AM CDT Sat Jul 24 2021/

DISCUSSION...
Minor reduction to visibility will continue early this morning
across far NE OK and NW AR, otherwise VFR conditions will
continue. Isolated showers possible this afternoon, and some data
indicates higher probability of storms overnight. However the
uncertainty on timing and location remains high and thus will
keep out of the forecast for now.

PREV DISCUSSION... /Issued 322 AM CDT Sat Jul 24 2021/

DISCUSSION...
Near persistent weather continues today with a slight trend
upward in temps expected. Corridor of higher afternoon dewpoints
did materialize yesterday and align with the the most recent heavy
rainfall footprint / soil moisture conditions. This signal
remains present today and the region of overlap between the warmer
temps / higher afternoon dewpoints will exceed heat advisory
criteria. Expect isolated afternoon showers and storms however
coverage will remain very low.

A slight increase in precip chances may develop late tonight
across portions of far E OK / NW AR with a more defined corridor
of higher chances across NE OK / NW AR during the day Sunday.
Deeper moisture pooling along and immediately ahead of the weak
frontal boundary will support a few strong storms with slow
movement allowing locally heavy rainfall potential. The boundary
sags southward across the forecast area Monday and will mark the
day of higher rainfall coverage.

The influence of the boundary lessens on Tuesday with shower and
storm chances continuing but lower coverage is likely. Thereafter,
a consistent model trend remains in expanding ridging aloft
through the Plains with temperatures trending upward and dry
weather more likely. Several days of heat headlines remain
possible for mid to late next week.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ055>057-060>062-
     066-067-070>076.

AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.

&&

AVIATION.....23
Hazardous weather outlook, Jul 24, 10:44 AM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1044 AM CDT Sat Jul 24 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-250945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1044 AM CDT Sat Jul 24 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE... Rest of Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Afternoon and Overnight.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Afternoon.

DISCUSSION...
Afternoon heat index values of 105 to 109 degrees will be common
across much of eastern Oklahoma and west central Arkansas through
the afternoon. Isolated thunderstorms are likely this afternoon
across far eastern Oklahoma and northwest Arkansas, though
most locations will remain dry.  Additional isolated storms
may develop later tonight and continue into the day Sunday.
Severe weather is not expected through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through TUESDAY...Thunderstorm and Dangerous Heat Potential.
WEDNESDAY through FRIDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will increase Sunday across northeast
Oklahoma and northwest Arkansas. A weak frontal boundary will sag
southward on Monday with scattered showers and storms area wide.
A few strong storms are possible both Sunday and Monday along with
locally heavy rainfall.  Heat index values of 100 to 105 degrees
will also persist each afternoon outside of the influence from
any ongoing storms.

Heat will build for mid to late week with high temperatures rising
into the mid to upper 90s along with continued humid conditions.
Heat advisories may be needed for mid to late week across a larger
portion of eastern Oklahoma and northwest Arkansas.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:10 AM CDTHeat AdvisoryTSAChoctaw, Craig, Creek, Haskell, Latimer, McIntosh and 12 more17 hr

Nearby

Heat Advisories in Oklahoma, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.